Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 113, NWS Morristown, TN

July 10, 2013Hamblen County, Hancock County, Hawkins County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 10, 2013, 4:09 PM EDT for Hamblen County, Hancock County, Hawkins County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2013, 4:09 PM EDT (20:09 UTC)
Expired
Jul 10, 2013, 5:00 PM EDT
In force
51 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Hamblen County, TN, Hancock County, TN, Hawkins County, TN

The radar

The Knoxville radar (KMRX), 31 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WUUS54 KMRX 102009
SVRMRX
TNC063-067-073-102100-
/O.NEW.KMRX.SV.W.0113.130710T2009Z-130710T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
409 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMBLEN COUNTY IN EAST TENNESSEE...
  HANCOCK COUNTY IN EAST TENNESSEE...
  HAWKINS COUNTY IN EAST TENNESSEE...

* UNTIL 500 PM EDT

* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  NORTHEAST OF BEAN STATION...OR 11 MILES WEST OF ROGERSVILLE...AND
  MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  ROGERSVILLE...KLONDIKE AND ST. CLAIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3631 8297 3629 8299 3631 8327 3633 8327
      3635 8326 3637 8328 3642 8328 3652 8299
TIME...MOT...LOC 2009Z 263DEG 11KT 3638 8319

$$

AMP.23
2 follow-up statements
203 
WWUS54 KMRX 102024
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
424 PM EDT WED JUL 10 2013

TNC067-102034-
/O.CAN.KMRX.SV.W.0113.000000T0000Z-130710T2100Z/
HANCOCK TN-
424 PM EDT WED JUL 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY IS CANCELLED...

LAT...LON 3631 8297 3629 8299 3630 8316 3645 8318
      3652 8299
TIME...MOT...LOC 2024Z 263DEG 11KT 3638 8313

$$

TNC063-073-102100-
/O.CON.KMRX.SV.W.0113.000000T0000Z-130710T2100Z/
HAMBLEN TN-HAWKINS TN-
424 PM EDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR HAWKINS AND EASTERN HAMBLEN COUNTIES...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KLONDIKE...OR 8 MILES WEST OF ROGERSVILLE...MOVING EAST
AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  ROGERSVILLE AND ST. CLAIR.

LAT...LON 3631 8297 3629 8299 3630 8316 3645 8318
      3652 8299
TIME...MOT...LOC 2024Z 263DEG 11KT 3638 8313

$$

AMP.23
770 
WWUS54 KMRX 102031
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
431 PM EDT WED JUL 10 2013

TNC063-073-102042-
/O.CAN.KMRX.SV.W.0113.000000T0000Z-130710T2100Z/
HAMBLEN TN-HAWKINS TN-
431 PM EDT WED JUL 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR HAWKINS AND EASTERN HAMBLEN
COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3631 8297 3629 8299 3630 8316 3645 8318
      3652 8299
TIME...MOT...LOC 2032Z 263DEG 11KT 3638 8310

$$

AMP.23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:42 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 10, 2:42 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
242 PM EDT WED JUL 10 2013

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
A VERY MOIST AIR MASS WILL BE OVER THE AREA TONIGHT AND
THURSDAY...UNTIL A COLD FRONT PUSHES INTO THE AREA THURSDAY NIGHT.
THROUGH THE AFTERNOON AND EVENING...ONGOING SHOWERS WILL BE MOVING
SLOWLY AND PRODUCE LOCALLY HEAVY RAINFALL. THE MAIN CONCERN WILL BE
FLASH FLOODING...BUT DO NOT EXPECT WIDESPREAD PROBLEMS WHICH WOULD
WARRANT A WATCH AT THIS TIME. AN ISOLATED STORM MAY PRODUCE DAMAGING
WIND GUSTS.

A MCV FROM EARLIER CONVECTION OVER MO/IL/WRN KY IS NOW TRIGGERING
DEVELOPMENT OVER CNTL KY...AND IS SHOWN BY THE MODELS TO CROSS THE
AREA LATER TONIGHT...SO STORMS ARE EXPECTED TO CONTINUE THROUGH THE
NIGHT. PLENTY OF MOISTURE AND INSTABILITY WILL BE IN PLACE TOMORROW
AHEAD OF THE APPROACHING FRONT TO CONTINUE LIKELY POPS AREA WIDE. A
LITTLE HIGHER 0-6 KM SHEAR MAY LEAD TO A BETTER SEVERE POTENTIAL
TOMORROW AFTERNOON...THOUGH FLOODING POTENTIAL MAY BE LOWER DUE TO
FASTER STORM MOTION. THE FRONT AND THE MIDLEVEL TROUGH AXIS MOVE
THROUGH 03Z- 09Z FRIDAY...WITH MUCH DRIER AIR BUILDING IN. WILL END
ALL POPS BY MIDNIGHT.

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
DRY NORTHERLY FLOW BEHIND THURSDAY/S COLD FRONT WILL BRING IN A
DRIER...SLIGHTLY COOLER AIR MASS FOR THE WEEKEND.  MINIMAL DIURNALLY
DRIVEN CONVECTION IS POSSIBLE SATURDAY AND SUNDAY BUT THIS SHOULD
REMAIN CONFINED TO HIGHER ELEVATIONS AND MAINLY OVER THE SOUTHEAST.
STRONG HIGH PRESSURE OVER THE CENTRAL U.S. WILL SHIFT A BIT
NORTHWARD EARLY IN THE WEEK ALLOWING LOW LEVEL MOISTURE TO RETURN TO
THE AREA.  REMNANTS OF CHANTAL MAY WILL ADD TO THIS MOISTURE
INFLUX.  THIS WILL AID DEVELOPMENT OF SCATTERED CONVECTION ACROSS
THE AREA MONDAY THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             73  86  67  87  67 /  70  70  20  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  72  84  67  85  64 /  70  70  20  10  10
OAK RIDGE, TN                       71  83  65  85  63 /  70  60  20  10  10
TRI CITIES AIRPORT, TN              69  80  62  81  61 /  70  70  30  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

DGS/MJB
Hazardous weather outlook, Jul 10, 3:42 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 AM EDT WED JUL 10 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-110745-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
342 AM EDT WED JUL 10 2013 /242 AM CDT WED JUL 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED SEVERE THUNDERSTORMS AND LOCALIZED FLASH FLOODING
POSSIBLE TODAY AND TONIGHT...

A SLOW MOVING COLD FRONT WILL APPROACH THE TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS TONIGHT. AHEAD OF THE FRONT...TROPICAL- LIKE AIR-MASS
WILL REMAIN ACROSS THE REGION THROUGH TONIGHT. AREAS OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH
TONIGHT. SOME OF THESE STORMS THIS AFTERNOON AND EVENING COULD
BECOME SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS.

ALSO...FOR THIS AFTERNOON THROUGH TONIGHT...LOCALIZED HEAVY
RAINFALL IS AGAIN POSSIBLE. SINCE THE GROUND IS SATURATED...ANY
ADDITIONAL HEAVY RAINS MAY PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY AND SOUTHERN
APPALACHIANS THURSDAY AND THURSDAY NIGHT. WIDESPREAD THUNDERSTORMS
ARE EXPECTED THURSDAY AFTERNOON AND EVENING. SOME OF THESE STORMS
COULD BECOME SEVERE. THE MAIN CONCERN WILL BE DAMAGING WINDS AND
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN ON THURSDAY.

In the hours before

Special weather statement, Jul 10, 12:31 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1231 PM EDT WED JUL 10 2013

TNZ083-084-101730-
MEIGS TN-RHEA TN-
1231 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR MEIGS AND RHEA COUNTIES UNTIL 130
PM EDT...

AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF DAYTON...MOVING SOUTHEAST AT 10
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DECATUR...PEAKLAND
AND BIG SPRING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MJB
Special weather statement, Jul 10, 2:26 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
226 PM EDT WED JUL 10 2013

TNZ068-071-086-101930-
LOUDON TN-NORTHWEST MONROE TN-NW BLOUNT TN-
226 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...MONROE AND LOUDON
COUNTIES UNTIL 330 PM EDT...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FARRAGUT TO
MADISONVILLE...AND MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ALCOA...
MARYVILLE...MOUNT VERNON...FRIENDSVILLE...VONORE...GREENBACK...
TELLICO PLAINS...CLOVER HILL...TARIFFVILLE...CITICO BEACH...
TALASSEE...HAPPY VALLEY AND WALLAND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MJB
Special weather statement, Jul 10, 2:38 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
238 PM EDT WED JUL 10 2013

TNZ014-037-038-069-070-073-101930-
CLAIBORNE TN-GRAINGER TN-JEFFERSON TN-KNOX TN-NORTH SEVIER TN-UNION
TN-
238 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR SEVIER...KNOX...JEFFERSON...
GRAINGER...CLAIBORNE AND UNION COUNTIES UNTIL 330 PM EDT...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
MAYNARDVILLE TO KNOXVILLE...AND MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...RUTLEDGE...NEW
MARKET...ROSE HILL...LUTTRELL...SPRINGDALE...MASCOT...SANDLICK...
BLAINE...STRAWBERRY PLAINS...LONE MOUNTAIN...JOPPA...KODAK AND
BUFFALO SPRINGS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MJB
Special weather statement, Jul 10, 3:09 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 PM EDT WED JUL 10 2013

TNZ035-067-102000-
MORGAN TN-ROANE TN-
309 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND ROANE COUNTIES UNTIL
400 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
WARTBURG TO 6 MILES SOUTH OF ROCKWOOD...AND MOVING SOUTHEAST AT 10
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WARTBURG...
ROCKWOOD...KINGSTON...OLIVER SPRINGS...PINE ORCHARD...OAKDALE...
HARRIMAN...PETROS...FAIRVIEW...DEARMOND...PAINT ROCK AND BRADBURY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MJB
Special weather statement, Jul 10, 3:20 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EDT WED JUL 10 2013

TNZ035-067-102000-
MORGAN TN-ROANE TN-
320 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND ROANE COUNTIES UNTIL
400 PM EDT...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF WARTBURG...MOVING EAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KINGSTON...HARRIMAN
AND DEARMOND.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!

MJB
Special weather statement, Jul 10, 3:31 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
331 PM EDT WED JUL 10 2013

NCZ060-TNZ087-100>102-102015-
BRADLEY TN-CHEROKEE NC-EAST POLK TN-SOUTHEAST MONROE TN-WEST POLK TN-
331 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR POLK...EXTREME SOUTHERN MONROE...
BRADLEY AND CHEROKEE COUNTIES UNTIL 415 PM EDT...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF MURPHY TO 14 MILES SOUTH OF BENTON...AND MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DUCKTOWN...
TURTLETOWN...VIOLET...UNAKA...BIG FROG MOUNTAIN...HIAWASSE DAM AND
COPPERHILL.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!

MJB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:18 PM EDTSevere Thunderstorm WarningMRXGrainger, Hamblen, Jefferson, Knox, Sevier, Union57 min
Jul 10, 5:17 PM EDTAreal Flood AdvisoryMRXCarter118 min
Jul 10, 6:33 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Claiborne, Knox, Union27 min
Jul 10, 6:53 PM EDTSevere Thunderstorm WarningMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more52 min
Jul 10, 7:38 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, Marion, Sequatchie37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.